Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Norman, OK

February 29, 20164 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 29, 2016, 9:49 PM CST for 4 counties in Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 29, 2016, 9:49 PM CST (03:49 UTC)
Expired
Feb 29, 2016, 10:30 PM CST
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Caddo County, OK, Comanche County, OK, Grady County, OK, Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 29, 10:18 PM CSTHAIL 1.52 E Elgin, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 7:36 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WUUS54 KOUN 010349
SVROUN
OKC015-031-051-075-010430-
/O.NEW.KOUN.SV.W.0004.160301T0349Z-160301T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CST MON FEB 29 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  WEST CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA...
  NORTHERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 1030 PM CST

* AT 948 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
  BOONE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANADARKO...ELGIN...CARNEGIE...APACHE...FLETCHER...CYRIL...STERLING...FORT
  COBB...VERDEN...CEMENT...BOONE...LAKE CHICKASHA...LAKE ELLSWORTH...
  NORTHEASTERN FORT SILL...LAVERTY...STECKER AND NORTHWESTERN WICHITA
  MOUNTAINS WILDLIFE REFUGE.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 69.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3507 9872 3518 9811 3497 9803 3474 9817
      3482 9882
TIME...MOT...LOC 0348Z 268DEG 39KT 3494 9866 

HAIL...1.25IN
WIND...60MPH
 
$$

KURTZ
2 follow-up statements
520 
WWUS54 KOUN 010402
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CST MON FEB 29 2016

OKC075-010411-
/O.CAN.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
KIOWA OK-
1002 PM CST MON FEB 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3518 9811 3497 9803 3474 9817 3479 9861
      3497 9862 3509 9862
TIME...MOT...LOC 0401Z 266DEG 31KT 3491 9855 

$$

OKC015-031-051-010430-
/O.CON.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
CADDO OK-GRADY OK-COMANCHE OK-
1002 PM CST MON FEB 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHERN CADDO...WEST CENTRAL GRADY AND NORTHEASTERN COMANCHE
COUNTIES...

AT 1001 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BOONE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANADARKO...ELGIN...CARNEGIE...APACHE...FLETCHER...CYRIL...STERLING...FORT
COBB...VERDEN...CEMENT...BOONE...LAKE CHICKASHA...LAKE ELLSWORTH...
NORTHEASTERN FORT SILL...LAVERTY AND STECKER.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 69.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3518 9811 3497 9803 3474 9817 3479 9861
      3497 9862 3509 9862
TIME...MOT...LOC 0401Z 266DEG 31KT 3491 9855 

HAIL...1.00IN
WIND...60MPH
 
$$

KURTZ
316 
WWUS54 KOUN 010412
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CST MON FEB 29 2016

OKC051-010421-
/O.CAN.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
GRADY OK-
1012 PM CST MON FEB 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRADY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3488 9856 3494 9852 3500 9851 3503 9809
      3487 9809 3474 9817 3479 9861 3485 9861
TIME...MOT...LOC 0411Z 269DEG 28KT 3488 9849 3480 9829 

$$

OKC015-031-010430-
/O.CON.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
CADDO OK-COMANCHE OK-
1012 PM CST MON FEB 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHERN CADDO AND NORTHEASTERN COMANCHE COUNTIES...

AT 1011 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOONE TO NEAR ELGIN...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELGIN...APACHE...FLETCHER...CYRIL...STERLING...CEMENT...BOONE...LAKE
ELLSWORTH...NORTHEASTERN FORT SILL AND STECKER.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 67.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3488 9856 3494 9852 3500 9851 3503 9809
      3487 9809 3474 9817 3479 9861 3485 9861
TIME...MOT...LOC 0411Z 269DEG 28KT 3488 9849 3480 9829 

HAIL...1.25IN
WIND...60MPH
 
$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 5:42 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 29, 5:42 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CST MON FEB 29 2016

.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
TSRA HAVE DEVELOPED IN THE PAST HOUR OVER THE E PARTS OF THE TX
PANHANDLE...INTO FAR W OK. THESE TSRA ARE EXPECTED TO EXPAND INTO
A STORM CLUSTER THIS EVENING...THEN MOVE E OVERNIGHT. TAF SITES
LIKELY TO BE AFFECTED ARE KCSM...KOKC...AND KOUN. KCSM WILL HAVE A
RISK OF MICROBURST WINDS WITH THE STORMS...ESPECIALLY AS THEY
ARRIVE. FARTHER E...HAIL WILL BECOME THE GREATER RISK. STORMS ARE
EXPECTED TO NARROWLY MISS ALL OUR OTHER TAF SITES...EXCEPT
KSPS...WHICH SHOULD REMAIN S OF THE AREA OF ELEVATED CONVECTION.
WINDS WILL SHIFT TO N AFTER THE PASSAGE OF A COLD FRONT. THE FRONT
SHOULD MOVE FROM THE NW CORNER OF OK AROUND 06Z TO SE OF I-44
AROUND 12Z. N WINDS WILL BE FAIRLY STRONG IN THE MORNING...THEN
DIMINISH LATE IN THE AFTERNOON...QUICKLY BECOMING LIGHT AND
VARIABLE JUST BEYOND THE RANGE OF THIS FORECAST.

CMS
&&

.PREV DISCUSSION... /ISSUED 333 PM CST MON FEB 29 2016/

DISCUSSION...
A COUPLE OF SHORTWAVE TROUGHS WILL BE DIGGING ACROSS OUR AREA DURING
THE SHORT TERM... WHICH WILL BOTH PUSH COLD FRONTS THROUGH AS
WELL. THE FIRST WAVE WILL BE ADVANCING TONIGHT... WITH THE COLD
FRONT MOVING INTO NORTHWEST OKLAHOMA BY MIDNIGHT. STEEP MID LEVEL
TEMPERATURES LAPSES RATES ASSOCIATED WITH THE WAVE WILL
DESTABILIZE THE ATMOSPHERE ALOFT... WITH NAM MODEL CONSISTENTLY
PROJECTING MUCAPE VALUES FROM 1000-2000 J/KG ACROSS CENTRAL AND
MUCH OF WESTERN AND NORTHERN OKLAHOMA... ALONG WITH 40-45 KT WIND
SHEAR VALUES IN THE 0-6 KM LAYER. GULF MOISTURE WILL CONTINUE TO
INCREASE AT THE LOWER LEVELS FROM OUR SOUTHEAST. ALTHOUGH A
TORNADO POTENTIAL WOULD BE RATHER LOW WITH THIS SYSTEM... THE
INTERACTION OF ALL THESE ELEMENTS COULD PRODUCE A CLUSTER OF
STRONG TO A FEW SEVERE SUPERCELLS AHEAD OF THE FRONT. FOR NOW,
THE MAIN SEVERE THREAT WOULD BE UP TO GOLFBALL SIZE HAIL AND 60
MPH GUSTS. WRF & HRRR MODELS BOTH PROJECTS SCATTERED LIGHT RAIN
SHOWERS DEVELOPING EARLY THIS EVENING ACROSS WESTERN OKLAHOMA...
WITH THE CONVECTION DEVELOPING LATE IN THE EVENING AS THE COLD
FRONT BEGINS TO PUSH THROUGH. AS THE COLD FRONT PASSES THROUGH...
STORM ACTIVITY SHOULD DECREASE ON THE BACK SIDE AS THE DRIER AIR
ADVECTS AND THE ATMOSPHERE STABILIZES.

BY SUNRISE... ANY STORM ACTIVITY WILL BE WELL EAST OF OUR AREA...
AS THE NORTH WINDS WILL ONLY BRING IN SLIGHTLY COOLER AIR. LATEST
MODEL THICKNESS FIELDS KEEP THE REALLY COLD WINTERY AIR WELL UP
IN THE CENTRAL AND NORTHERN PLAINS THROUGH OUR ENTIRE 7 DAY
FORECAST. FOR TUESDAY AFTERNOON... EXPECT ONLY A 10 TO 15 DEGREE
COOLDOWN FROM TODAY... WHICH WILL STILL KEEP THE DAYTIME
TEMPERATURES SLIGHTLY ABOVE NORMAL FOR EARLY MARCH. SOUTH SFC
WINDS WILL MAKE A RETURN FOR WEDNESDAY... WITH THE SECOND UPPER
WAVE AND COLD FRONT DIGGING THROUGH FOR THURSDAY. ALTHOUGH THIS
SECOND SYSTEM WILL RESTRICT POPS ACROSS NORTHEAST OKLAHOMA... THE
WINDS WILL HELP ELEVATE FIRE WEATHER CONDITIONS THROUGH THE SHORT
RANGE.

UNSEASONABLY WARM AIR WILL CONTINUE INTO THE EXTENDED RANGE
THROUGH THE WEEKEND... WITH ANOTHER WEAK AND DRY COLD FRONT
PASSING THROUGH ON SATURDAY. ANOTHER WAVE MAY PASS THROUGH ON
SUNDAY... BRINGING IN LOW POPS IN FOR SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  46  61  36  68 /  40  10   0   0
HOBART OK         45  63  37  71 /  30   0   0   0
WICHITA FALLS TX  50  64  38  73 /  10   0   0   0
GAGE OK           38  62  33  73 /  20   0   0   0
PONCA CITY OK     40  58  33  66 /  30  10   0   0
DURANT OK         57  63  40  66 /  30  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/23/23
Hazardous weather outlook, Feb 29, 11:45 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST MON FEB 29 2016

OKZ004>048-050>052-TXZ083>090-011015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA THIS EVENING THROUGH EARLY TUESDAY MORNING.

LOCATION...
THE SLIGHT RISK IS EAST AND NORTH OF A LINE FROM CHEROKEE... TO
ELK CITY AND HOBART... TO LAWTON AND DUNCAN... TO ATOKA OKLAHOMA.
A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 9 PM THIS
EVENING TO 6 AM TUESDAY MORNING.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60
MPH ARE THE MAIN CONCERNS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS
EVENING INTO EARLY TUESDAY.

DISCUSSION...
MOISTURE WILL SPREAD INTO THE AREA THIS AFTERNOON AND TONIGHT. A
STORM SYSTEM AND COLD FRONT WILL THEN MOVE ACROSS THE REGION
TONIGHT INTO TUESDAY... BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO PARTS OF THE AREA. INSTABILITY AND WIND SHEAR ARE
EXPECTED TO BE SUFFICIENT FOR STRONG TO SEVERE STORMS TO BE
POSSIBLE. THE PRIMARY CONCERN WILL BE LARGE HAIL BUT STRONG WIND
GUSTS COULD ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE POTENTIAL
FOR SEVERE STORMS WILL DECREASE TUESDAY MORNING.

.FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
IN NORTHWEST OKLAHOMA THIS AFTERNOON. WARM TEMPERATURES COULD
COMBINE WITH LOW HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE
THE POTENTIAL FOR THE SPREAD OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME THUNDERSTORMS COULD BE ONGOING IN PARTS OF CENTRAL... SOUTH
CENTRAL... AND SOUTHEAST OKLAHOMA TUESDAY MORNING AS THE STORM
SYSTEM BEGINS TO EXIT THE REGION. THE POTENTIAL FOR SEVERE STORMS
WILL BE LOW.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS WEEKEND.

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN
THROUGH FRIDAY. THE POTENTIAL FOR NEAR CRITICAL OR CRITICAL
CONDITIONS WILL EXIST TUESDAY... WEDNESDAY... AND THURSDAY AFTERNOONS
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

.WIND...
STRONG NORTH WINDS WILL BE POSSIBLE TUESDAY... ESPECIALLY IN PARTS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STRONG SOUTHWEST
WINDS WILL THEN BE POSSIBLE ON WEDNESDAY. WIND GUSTS OVER 40 MPH
WILL BE POSSIBLE IN SOME LOCATIONS BOTH DAYS. THE WINDS COULD
MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Feb 29, 8:50 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     OKARCHE                 35.73N 97.98W
02/29/2016  M58 MPH          CANADIAN           OK   TRAINED SPOTTER

&&

RBARNES
Special weather statement, Feb 29, 9:14 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CST MON FEB 29 2016

OKZ023-027-035-038-010400-
COMANCHE OK-GRADY OK-CADDO OK-KIOWA OK-
914 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...WEST
CENTRAL GRADY...SOUTHERN CADDO AND EAST CENTRAL KIOWA COUNTIES UNTIL
1000 PM CST...

AT 912 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF FORT COBB TO 6 MILES WEST OF BOONE TO 8 MILES EAST OF
COOPERTON...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...ELGIN...APACHE...FLETCHER...CYRIL...FORT COBB...
VERDEN...CEMENT...MEDICINE PARK...NORGE...BOONE...MEERS...LAKE LAWTONKA...
LAKE ELLSWORTH...FORT COBB RESERVOIR...NORTHEASTERN FORT SILL...
NINNEKAH...LAVERTY AND STECKER.

LAT...LON 3487 9887 3496 9869 3506 9860 3516 9847
      3508 9784 3481 9804 3470 9838
TIME...MOT...LOC 0312Z 269DEG 38KT 3511 9838 3499 9849 3488 9858 3486
9871

KURTZ
Special weather statement, Feb 29, 9:25 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CST MON FEB 29 2016

OKZ023-035-010400-
CADDO OK-KIOWA OK-
925 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND
NORTHEASTERN KIOWA COUNTIES UNTIL 1000 PM CST...

AT 923 PM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
COOPERTON...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
COOPERTON.

LAT...LON 3505 9901 3509 9855 3496 9852 3485 9859
      3485 9882 3487 9906
TIME...MOT...LOC 0323Z 268DEG 31KT 3497 9891

KURTZ
Special weather statement, Feb 29, 9:31 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CST MON FEB 29 2016

OKZ023>030-010415-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-CADDO OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
931 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...EAST CENTRAL
CADDO...SOUTHWESTERN LINCOLN...MCCLAIN AND CLEVELAND COUNTIES UNTIL
1015 PM CST...

AT 928 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OKLAHOMA CITY TO NEAR MUSTANG TO 3 MILES NORTH OF POCASSET TO 3
MILES NORTH OF VERDEN...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...TECUMSEH...
PURCELL...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE
AND TUTTLE.

LAT...LON 3555 9678 3520 9693 3495 9721 3488 9744
      3508 9823 3522 9805 3541 9777 3566 9754
TIME...MOT...LOC 0328Z 278DEG 40KT 3559 9753 3540 9771 3524 9796 3513
9808

KURTZ
Special weather statement, Feb 29, 9:47 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CST MON FEB 29 2016

OKZ023>030-010500-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-CADDO OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
947 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...EAST CENTRAL
CADDO...SOUTHWESTERN LINCOLN...MCCLAIN AND CLEVELAND COUNTIES UNTIL
1015 PM CST...

AT 928 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OKLAHOMA CITY TO NEAR MUSTANG TO 3 MILES NORTH OF POCASSET TO 3
MILES NORTH OF VERDEN...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...TECUMSEH...
PURCELL...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE
AND TUTTLE.

LAT...LON 3555 9678 3520 9693 3495 9721 3488 9744
      3508 9823 3522 9805 3541 9777 3566 9754
TIME...MOT...LOC 0328Z 278DEG 40KT 3559 9753 3540 9771 3524 9796 3513
9808

KURTZ
Local storm report, Feb 29, 9:48 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             4 W AMBER               35.16N 97.95W
02/29/2016  E0.88 INCH       GRADY              OK   EMERGENCY MNGR

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 6:00 PM CSTSpecial Weather StatementOUNRoger Mills45 min
Feb 29, 6:34 PM CSTSpecial Weather StatementOUNBeckham41 min
Feb 29, 6:40 PM CSTSpecial Weather StatementOUNRoger Mills50 min
Feb 29, 7:13 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer47 min
Feb 29, 7:48 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita42 min
Feb 29, 7:59 PM CSTSpecial Weather StatementOUNGreer46 min
Feb 29, 8:28 PM CSTSpecial Weather StatementOUNKiowa47 min
Feb 29, 8:47 PM CSTSpecial Weather StatementOUNCaddo, Canadian, Oklahoma43 min
Feb 29, 8:49 PM CSTSpecial Weather StatementOUNKiowa41 min
Feb 29, 9:14 PM CSTSpecial Weather StatementOUNGrady46 min
Feb 29, 9:25 PM CSTSpecial Weather StatementOUNKiowa35 min
Feb 29, 9:31 PM CSTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie44 min
Feb 29, 9:47 PM CSTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie73 min
Feb 29, 9:55 PM CSTSpecial Weather StatementOUNGrady50 min
Feb 29, 10:28 PM CSTSevere Thunderstorm WarningOUNCaddo, Carter, Comanche, Garvin, Grady, McClain and 1 more62 min
Feb 29, 10:36 PM CSTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole39 min
Feb 29, 11:12 PM CSTSpecial Weather StatementOUNPontotoc48 min
Feb 29, 11:24 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Murray, Stephens66 min
Feb 29, 11:43 PM CSTSpecial Weather StatementOUNCoal, Hughes, Pontotoc47 min
Mar 1, 12:23 AM CSTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc52 min
Mar 1, 1:09 AM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Pontotoc66 min
Mar 1, 2:02 AM CSTSevere Thunderstorm WarningOUNAtoka28 min
Mar 1, 1:58 PM CSTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more14 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.